Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tired
Jan 26, 2007

positive on Atripla, not sleeping well due to the sustiva What type of sleep aide would you recommend I take to help me sleep better and NOT get addicted. (if any)

Response from Dr. Henry

One matter to consider is whether you should switch off the Sustiva. Life style modifications (avoid caffeine, alcohol, relaxing evening environment, et cetera) can often be helpful. Over the counter medications like melatonin and/or benadryl are helpful for some patients. There are a wide range of hypnotic agents available from low doses of antidepressants (my favorite initial choice for many patients-such as trazadone or amitryptiline), short acting antianxiety agents (often related to benzodiapines), to some of the newer sleep aides (heavily advertised on TV in the US-like Lunesta). I am a rank amateur sleepologist though I try. I often refer to a sleep clinic for more detailed/effective evaluation and treatment advice. KH



Previous
Reply to Hair Loss
Next
ELISA :: postive, neg, and indeterminate from same sample?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement